I had restylane injections under my eyes three weeks ago I now have small bags and a blue tint. The texture of my skin is also changed. I want to get the restylane out but do not want to do the injections to dissolve it. I wad wondering if ultrasound waves would help dissolve the product quicker?
Will Ultrasound Waves Help Dissolve Restylane?
Doctor Answers (10)
Dissolving unwanted Restylane in eyelids
Once there is swelling and bluish discoloration from Restylane or Juvederm, the only way to lessen it is by physical extraction (by the physician doing this in a sterile fashion, not you) or dissolving it with hyaluronidase. I am not aware of ultrasound improving this as it should not degrade it.
Web reference: http://www.thenyac.com/restylane/index.html
Bluishness and Fullness caused by Overly Superficial Restylane Lower Lid Injections
The ONLY things which break up hyaluronic acid filles (Juvederm,Restylane, Perlane) are time and hyaluronidase, an enzyme. Most people prefer not to wait a year waiting for the Resylane to dissolve and for them the only solution currently on the market is using the hyaluronidase injections. Using other modalities in the hope they would somehow magically work is a waste of your time and money.
Reversing Results of Restylane Injection
Hi simpson1317 i,
As other cosmetic specialist have stated, ultrasound will most likely not reverse the results of Restylane injection and typically not recommend around the eyes. Hyaluronidase the best option to reverse or remove hyaluronic acid fillers (Restylane, Juvederm). Hyaluronidase is given via a small injection to remove Restylane, with results typically within days. The option is to wait and allow the Restylane to slowly dissolve with time. Speak with your Restylane injector to help determine appropriate options for you. Best of luck.
You might also like...
Blue tint after Restylane
The blue tint your describe is called the Tyndall effect, which occurs after placment of Restylane in a less than ideal depth or in skin that may be too thin. The best way to remove the Restylane is with hyaluronidase if you want it out right away. Ultrasound is not the choice treatment. The presence of factors affecting periorbital blood flow can also compound the Tyndall effect, and patients undergoing filler injections in the tear trough area need to be thoroughly evaluated and treated for these issues before proceeding.
Web reference: http://www.bwfacialplasticsurgery.com/
Ultrasound Will Not Dissolve Restylane
The simplest solution to reverse Restylane injections is by using Hyaluronidase. Ultrasound will not work. Restylane injections around the eyes always have to be deep to avoid this problem This should not happen with an experienced injector.
Ultrasound may be helpful but I wouldn't think it would be as effective as injecting hyaluronidase. If you use a small ultrasound probe for a short duartion and obviously avoid the eye...it's probably worth a try.
Web reference: http://www.drfpalmer.com
Correcting restylane..blue tint
The blue tint you are experiencing is most likely due to placement of the substance too superficially. Its called the Tyndall effect. It an unforetunate side effect but can be easily correctedwith the injection of hyaluronidase almost instantly. Restylane, juvederm, perlane etc are hyaluronic acid fillers. Hyaluronidase can dissolve inadvertant placement, lumps, and bumps. You do not have this ability with more permenant fillers such as silicone or with radiesse. A newer filler set to come from Europe has less of a tendency to leave a blue hue under the eyes (already the thinning skin in the body). Return to the doctor who placed it, I am certain he/she will be more than happy to accomodate you. Just a reiteration of the above...
Hyaluronidase is the best solution ot dissovle filler that you do not want around. Ultrasound will not help.
Hyaluronidase Treats Unwanted Restylane
I am not sure why you are opposed to Hyaluronidase injection. Hyaluronidase can dissolve Restylane to take care of your problem, and I think it will probably be the best solution. Sometimes another option is massaging the Restylane so that the lumpiness goes away. I don't think ultrasound will help.
Overall, you have had an excellent treatment result.
The issues you have in your lower eyelid are minor and are easily adjusted with hyaluronidase, the enzyme that breaks down the filler. You need a very experienced injector who knows what they are doing. Don't be discouraged by this bit of swelling which is easily adjusted.
Web reference: http://www.lidlift.com/face/examples/face-06.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.